How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Saha Your Own Question
Dr. Saha
Dr. Saha, Doctor (MD)
Category: Health
Satisfied Customers: 17826
Experience:  35 years of experience
8227957
Type Your Health Question Here...
Dr. Saha is online now
A new question is answered every 9 seconds

I am currently on 100mg of effexor and 1 mg of risperadol

Resolved Question:

Hello,

I am currently on 100mg of effexor and 1 mg of risperadol daily for MDD and PTSD. The problem is I can never sit still. Even if I sit down I have to move my leg (restless leg). I have a hard time reading because my mind wonders and my attention span goes away.

What medication can help me with this. It is really interfering with my schooling because I can't sit still long enough to read.

Also, I don't think it is anxiety causing this. Even if I am in a good mood I do this.
Submitted: 7 years ago.
Category: Health
Expert:  Dr. Saha replied 7 years ago.
Hello,

Restless leg syndrome can be difficult to treat.

The cause of restless leg syndrome is often unknown in most cases.

It can be associated with heredity, obesity, smoking, caffeine, alcohol, nerve disease like polyneuropathy, hormonal imba***** *****ke diabetes, hypothyroidism, kidney disease. Deficiency state like iron deficiency, anemia, vitamin & mineral deficiency.

It can be an effect of drugs like H2 histamine blocker, antidepressants like elavil etc.

Risperdal can cause restlessness of the leg.

You can discuss it with your doctor.

I feel you should consult a neurologist for an examination & find out the cause.

You can avoid smoking, caffeine, alcohol etc if you take at all.

The medicine options of restless leg are carbidopa-levodopa, propoxyphene, tramadol,, clonazepam, baclofen, gabapentin, mirapax, requip ,electric nerve stimulation,etc.

Doctor will decide whether risperdal is causing the symptoms or you will need other medicine for this issue.

Please feel free for any follow up query.

Best wishes.
Customer: replied 7 years ago.
I chew tabacco and drink several cups of coffee. But I also suspect it may be the anti depressant causing some mania. Because I dealt with that in the past with remeron.
Is it possible that an anti-depressant could cause mania and have little value to depression because my depression hasn't gone away.
Expert:  Dr. Saha replied 7 years ago.
When you are not feeling any improvement with medication, you need to consult your psychiatrist again.

These drugs can also cause agitation and depression.

Restless leg can come from the medicine.

If possible try to avoid tobacco, coffee.
Dr. Saha and 2 other Health Specialists are ready to help you